Jump to content
Important Survey - Please Participate ×

Who is wrong - me or my doctor?


[Th...]

Recommended Posts

I posted a few days ago about my extreme misery from a 2mg Klonopin taper to 1.75 (after three years of use).  The general community response was one of disapproval at the rapid taper, confirmation of my experience, and a recommendation to taper more slowly.  I just heard back from my doctor today (via email) about my symptoms and she's making me doubt my sanity.  Can you see what she wrote and tell me if I'm crazy? Or is she just wrong? I have a hard time thinking she doesn't know what she's talking about.

 

--------

Dr. wrote:

"I am sorry to hear that your symptoms were so miserable. The reduction in dose was very slight - this in addition to the symptoms that you had makes me wonder if something else was going on as well (such as an undiagnosed viral illness). Some of the symptoms that you had are compatible with withdrawal, but some (such as fever) are not typical for this at all. 

What do you think about staying on the same dose for now, then coming in to see me before the next reduction?"

 

----------

Thoughts?

 

 

Link to comment
Share on other sites

Your doctor seems very reasonable. Relatively speaking.

However, you, like most of the rest of us here, fall into the statistically small section of benzo users who manifest extreme reactions in withdrawal. Extreme compared to most users. Your doctor clearly just hasn't seen it before, and has probably seen a lot of people on and off benzos without these symptoms presenting.

But as has been said by others, they're all too possible from what would be regarded as a big cut round these parts. It's almost certainly WD.

At least your doctor isn't directly accusing you of being crazy, which is the standard response ;)

Link to comment
Share on other sites

I think your doctor is actually being fair. You may be one like Belfast said who is "out of the norm" for her. Withdrawal can be hard at any level. You may find she's willing to slow you down but she doesn't imply you're crazy etc. And you're not. The other thing is if you do indeed have a fever you may very well have an infection unrelated to the withdrawal and this would exacerbate your symptoms. I'd follow up with her as she said. In all honesty she sounds quite caring. I'd book an appointment to go see her. B
Link to comment
Share on other sites

Yeah whst I took from this was just how reasonable and concerned she seemed. People have really been treated like sh*t by doctors playing the all knowing and all completely wrong God Of Benzos.

From that email it seems very likely she'll work with whatever taper regime you're happy with yourself. And that's the most important thing.

Link to comment
Share on other sites

Thanks, everyone! She is a super awesome doctor which is why I just can't believe she doesn't know her stuff.  I guess you're right - she just may not have seen it before.  The fevers would come and go throughout the day along with sweats and chills, so I don't think I was sick, but I'll definitely be seeing her again soon.

 

I was just doubting my reality and needed to check in.  Thank you!

Link to comment
Share on other sites

I easily cut .25 from 2 and so forth on down to .75 so no need for a reality check. She probably had other patients who did well so assumed you would too. Doctors learn from experience a lot but again you are lucky. As far as most doctors go I do think your in the right hands.
Link to comment
Share on other sites

×
×
  • Create New...